Facebook Pixel
Q: 

Severe arm pain after a Depo-Provera injection?

By August 8, 2011 - 1:58pm
 
Rate This

I had a Depo-Provera injection 3 weeks ago and believe they hit a nerve when doing so. I've consulted many health care professionals already. I had severe pain for two weeks and while the pain level is subsiding a bit, new things are happening such as pins and needles in my hand and fingers, not being able to put my arm fully behind my back, muscle spasms, a weakened grip and magnified pain when I pinched my finger last night. I have had these shot for 9 years and never had a problem. I felt something different during the injection - I just remember it feeling like a bubble building under the skin, which I have never felt before. I have no redness, heat or infection. I am hoping the changing symptoms mean that it is starting to heal, but I'm not holding my breath based on information I have been researching. Anyone?

Add a Comment19 Comments

EmpowHER Guest
Anonymous

I got my depo shot three days ago and I couldn't life my arm it felt like I had spasms or like I pulled a muscle but I took my naproxon and two pain reliever pills took a nap and woke up and was able to lift my arm please try this because it works

June 11, 2017 - 2:24pm
EmpowHER Guest
Anonymous

I had a depo injection 3 weeks ago in my buttocks n I have not been able to use my right leg since. The pain is severe from my buttocks down my entire right leg n I don't know what wrong with me. I need answer n the health center can't give me any. Please tell me why I have not been able to walk since I have taken this injection

May 11, 2017 - 9:43am
EmpowHER Guest
Anonymous

I just got my depo shot today . The first time i ever had it it was just one time shot i syop taking it Nd couldnt get pregnant for about a year and 2/3 months and completley lost my period . I just started taking it again and my period lasts up to 15 days . The only thing diffrent today was that my arm extremley hurts i have an 8month old daughter wich i carry at times and after me shot i had to pick her up and all my arm including my shoulder up to some point on my neck hurted has anyone felt this is it normal PLEEAASSEEE i need help

January 22, 2015 - 2:55am
EmpowHER Guest
Anonymous (reply to Anonymous)

I have no babies but I do have my grand kids who are 1 years of age that like for me to pick them up from time to time and I can not. Its been about 2 weeks that I got my depo and my arm is like on fire litrrally hurting so bad the pain goes up my arm to my shoulder and up my neck I cant move my arm up nor down it hurt so bad sometimes my hand go numb fingers feel weird. What can I do about EXCRUTIATING pain and sleepless night

September 18, 2016 - 9:53pm
Guide (reply to Anonymous)

Hello Anonymous,

I am so sorry to hear about the pain you are experiencing. Please contact the physician's office where you received the injection.

Nerve injury is a common cause of pain following an injection.

cause of post injection pain is tissue irritation. This is perhaps the most likely cause of post injection pain and the least serious. Tissue irritation is likely to start 12-24 hours after injection and pain can be mild to moderate depending on the level of tissue irritation and the amount injected.

Regards,
Maryann

September 19, 2016 - 8:40am
EmpowHER Guest
Anonymous (reply to Maryann Gromisch RN)

Your advice to that story was vey helpful. I am not sure if I fit the same criteria as I only receive the Depo Medrol injection in combination with other injections to treat migraines occasionally. This is not a routine drug for me. The only difference was this time I had them give me the Depo shot in the arm and the others in the hips.

The last injection I had was 3 days ago and as you mentioned, approximately 12 hours after injections I started having a reaction. Muscle pain and weakness in both upper arms that has gotten worse over time. Nothing I have tried helps the pain and discomfort subside. This experience is agonizing as I went from having a terrible migraine headache to this pain and discomfort.

My question to you is can the injection cause a reaction to both arms rather than just the injection site and how long does it usually last? Any feedback would be appreciated.

April 29, 2017 - 5:10am
Guide (reply to Anonymous)

Hello Anonymous,

I wouldn't think so. Please contact the office where the injection was administered. Keep us updated.

Regards,
Maryann

May 2, 2017 - 5:29am
EmpowHER Guest
Anonymous (reply to Maryann Gromisch RN)

Hi I had my depo on 31st of July 2017 and ever since it aches I can hardly lift my arm hurts for my daughter to cuddle my arm laying down?

August 8, 2017 - 2:37am
EmpowHER Guest
Anonymous

I was on the depo shot for about 6 years and both of my arms b sore every night and i can barely move thwm when i wake up and it hurts very bad but im not on the shot anymore i been off of ot for about 2 yeara now so whar should i do?

January 15, 2015 - 4:50pm
EmpowHER Guest
Anonymous

On me they always switch arms . I get a small amount of pain at the time of the shot last the day of shot but goes away. The doctor rotates arms and gives it in the upper arm. If the shot bothers you beyond this time I would say it is an allergic reaction to the shot and to contact your doctors office.

January 9, 2015 - 1:49pm
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Muscle Injuries

Get Email Updates

Muscle Injuries Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!